Recent PostSilversurfers

Have you been affected by the shortage of HRT products?

[ad_1]

Medical experts are calling for action to resolve the national shortage of hormone replacement therapy (HRT) products used to treat menopausal symptoms.

The shortage is causing difficulties for thousands of women in the UK, medical experts have said.

Many women approaching menopause in the UK have been struggling to access the drugs for the past year, which reproductive health bodies say is due to ongoing manufacturing and supply issues.

But the Royal College of Obstetricians and Gynaecologists (RCOG) and British Menopause Society (BMS) say it is still unclear why the shortages started and why they “seem to be unique to the UK”.

There are also concerns that more recent reports of shortages of contraceptives will be detrimental to the physical and mental wellbeing of women and girls, the Faculty of Sexual and Reproductive Healthcare (FSRH) said.

The three organisations have written to Health Secretary Matt Hancock calling for a group to be set up to address the root cause of the shortages, following what they call an “extremely frustrating” lack of transparency.

HRT is prescribed to women to replace their body’s declining levels of oestrogen during the menopause.

There are currently around 360,000 prescriptions of HRT medicines dispensed every month on the NHS.

In October, the DHSC restricted exports of 19 HRT medications to help address the shortfall in the UK.

What is your experience? Have you been affected by the shortage of HRT products? Have you had to use alternatives as your prescribed product is not available? 



[ad_2]

Source link

Comments (1)

  1. I have been badly affected by the HRT shortages. All high street pharmacies have now run out of stock. What angers me most is that not once has my GP arranged to call me in and speak to me. I only became aware of the extent of the problem when I was left with no time to take action. I had one patch left when I went to renew, and walked out with no patches, just an ‘owing note’.

    This gave me just three days to try and resolve the issue. My doctor did not have an available slot for three weeks. I arranged a call and was offered anti-depressants. I refused angrily. Instead, I was given Estradol patches. Upon collecting the patches and reading the notes, I realised these were not safe for me to take. These are only for women post hysterectomy and I would have significantly increased my risk of womb cancer had I taken them. I spoke to another GP and asked to be reverted back to Evorel Conti.

    Meanwhile I have resorted to purchasing the patches online at a cost of £40 a month (with p+p) I only managed to get two months’ supply before the online chemists ran out.

    Amid all of this, the new supplier of Evorel Conti issued a statement that all medication would be available to pharmacists as of 14 February 2020. Not one pharmacist I have spoken to is aware of this, nor has the BMS mentioned anything in its updates.

    I had a 24 hour period where I was without patches while waiting for my postal order to arrive. In this time I had severe physical symptoms, including dizziness, suicidal thoughts, migraine, breathlessness and acute anxiety and I found myself unable to stop sobbing. I literally felt like I was falling apart. Now I am absolutely terrified of being in the same position again and am desperate to avoid the same horrendous episode from happening.

    It feels like nobody is listening to us and that nobody cares. A visit to the Menopause Matters Facebook page will provide evidence to support the fact that this is not an isolated problem, and that is is widespread across the entire country.

    Thank you for writing about this and I sincerely hope that we get more exposure to ensure action is taken sooner rather than later.

    The risk of suicide is high among women of this age group, just as it is for men, though it is less well reported. Hormonal imbalances are the perfect trigger that could cause someone to take their life. I hope that everyone involved in this debacle takes this seriously, they run the risk of having blood on their hands.

Comment here